zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Intersective polynomials and the polynomial Szemerédi theorem. (English) Zbl 1156.11007
The authors give a new ergodic proof of the polynomial Szemerédi theorem [{\it V. Bergelson} and {\it A. Leibman}, J. Am. Math. Soc. 9, No. 3, 725--753 (1996; Zbl 0870.11015)] which is an extension of {\it E. Szemerédi’s} theorem on arithmetic progressions [Acta Arith. 27, 199--245 (1975; Zbl 0303.10056)]. More precisely, a family of polynomials $P_1,\dots, P_r$ that send integers to integers is said to have the PSZ property if for any subset $E$ of integers with positive upper Banach density, the set $$\{n\in\Bbb Z,\ \exists a \mid \{a,a+ P_1(n),\dots, a+ P_r(n)\}\subset E\}$$ is not empty. The main result in this paper is that a family of polynomials as above has the PSZ property if and only if for any nonnegative integer $k$ there exists $n\in\Bbb Z$ such that all $P_i(n)$ are divisible by $k$. Please note that reference [9] appeared [{\it N. Frantzikinakis}, Trans. Am. Math. Soc. 360, No. 10, 5435--5475 (2008; Zbl 1158.37006)] and that reference [11] appeared [{\it N. Frantzikinakis} et al., Proc. Lond. Math. Soc. (3) 98, No. 2, 504--530 (2009; Zbl 1173.37006)] (see also \url{arxiv:0711.3159}).

MSC:
11B25Arithmetic progressions
37A45Relations of ergodic theory with number theory and harmonic analysis
WorldCat.org
Full Text: DOI
References:
[1] Berend, D.; Bilu, Y.: Polynomials with roots modulo every integer. Proc. amer. Math. soc. 124, No. 6, 1663-1671 (1996) · Zbl 1055.11523
[2] Bergelson, V.: Ergodic Ramsey theory. Contemp. math. 65, 63-87 (1985)
[3] Bergelson, V.; Host, B.; Mccutcheon, R.; Parreau, F.: Aspects of uniformity in recurrence. Colloq. math. 84/85, No. 2, 549-576 (2000) · Zbl 0966.28009
[4] Bergelson, V.; Leibman, A.: Polynomial extensions of Van der Waerden’s and Szemerédi’s theorems. J. amer. Math. soc. 9, 725-753 (1996) · Zbl 0870.11015
[5] Bergelson, V.; Leibman, A.; Lesigne, E.: Complexities of finite families of polynomials, Weyl systems, and constructions in combinatorial number theory. J. anal. Math. 103, 47-92 (2007) · Zbl 1146.37007
[6] Bergelson, V.; Lesigne, E.: Van der Corput sets in zd. Colloq. math. 110, 1-49 (2008) · Zbl 1177.37018
[7] Bergelson, V.; Mccutcheon, R.: Uniformity in polynomial Szemerédi theorem. London math. Soc. lecture note ser. 228, 273-296 (1996) · Zbl 0862.28014
[8] Bergelson, V.; Mccutcheon, R.: An ergodic IP polynomial Szemerédi theorem. Mem. amer. Math. soc. 146, No. 695 (2000) · Zbl 0948.28010
[9] N. Frantzikinakis, Multiple ergodic averages for three polynomials and applications, Trans. Amer. Math. Soc., in press · Zbl 1158.37006
[10] Frantzikinakis, N.; Kra, B.: Polynomial averages converge to the product of integrals. Israel J. Math. 148, 267-276 (2005) · Zbl 1155.37303
[11] N. Frantzikinakis, E. Lesigne, M. Wierdl, Powers of sequences and recurrence, preprint · Zbl 1173.37006
[12] Furstenberg, H.: Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions. J. anal. Math. 31, 204-256 (1977) · Zbl 0347.28016
[13] Furstenberg, H.: Recurrence in ergodic theory and combinatorial number theory. (1981) · Zbl 0459.28023
[14] Furstenberg, H.; Katznelson, Y.: An ergodic Szemerédi theorem for commuting transformations. J. anal. Math. 34, 275-291 (1978) · Zbl 0426.28014
[15] Host, B.; Kra, B.: Nonconventional ergodic averages and nilmanifolds. Ann. of math. 161, 397-488 (2005) · Zbl 1077.37002
[16] Host, B.; Kra, B.: Convergence of polynomial ergodic averages. Israel J. Math. 149, 1-19 (2005) · Zbl 1085.28009
[17] Kamae, T.; France, M. Mendès: Van der Corput’s difference theorem. Israel J. Math. 31, 335-342 (1977) · Zbl 0396.10040
[18] Leibman, A.: Polynomial mappings of groups. Israel J. Math. 129, 29-60 (2002) · Zbl 1007.20035
[19] Leibman, A.: Pointwise convergence of ergodic averages for polynomial sequences of translations on a nilmanifold. Ergodic theory dynam. Systems 25, 201-213 (2005) · Zbl 1080.37003
[20] Leibman, A.: Pointwise convergence of ergodic averages for polynomial actions of zd by translations on a nilmanifold. Ergodic theory dynam. Systems 25, 215-225 (2005) · Zbl 1080.37004
[21] Leibman, A.: Convergence of multiple ergodic averages along polynomials of several variables. Israel J. Math. 146, 303-322 (2005) · Zbl 1080.37002
[22] A. Leibman, Orbit of the diagonal of a power of a nilmanifold, preprint, available at http://www.math.ohio-state.edu/ leibman/preprints · Zbl 1191.37016
[23] Malcev, A.: On a class of homogeneous spaces. Amer. math. Soc. transl. 9, 276-307 (1962)
[24] Royden, H. L.: Real analysis. (1988) · Zbl 0704.26006
[25] Sàrközy, A.: On difference sets of sequences of integers, I. Acta math. Acad. sci. Hungar. 31, 125-149 (1978) · Zbl 0387.10033
[26] Shah, N.: Invariant measures and orbit closures on homogeneous spaces for actions of subgroups generated by unipotent elements. Lie groups and ergodic theory, 229-271 (1998) · Zbl 0951.22006
[27] Szemerédi, E.: On sets of integers containing no k elements in arithmetic progression. Acta arith. 27, 199-245 (1975) · Zbl 0303.10056
[28] Weyl, H.: Über die gleichverteilung von zahlen mod eins. Math. ann. 77, 313-352 (1916) · Zbl 46.0278.06
[29] Ziegler, T.: Universal characteristic factors and furstenberg averages. J. amer. Math. soc. 20, No. 1, 53-97 (2007) · Zbl 1198.37014